Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 111, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 21, 2008, 5:57 PM CDT for Brazoria County, Fort Bend County, Harris County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 21, 2008, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2352 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:53 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 21, 3:53 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 353 PM CDT SAT JUN 21 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS OUR NORTHERN COUNTIES ALONG AND AHEAD OF A WEAK SOUTHWARD SAGGING FRONTAL BOUNDARY. SOME OF THESE STORMS HAVE BECOME SEVERE WITH AN ESTIMATED 60 MPH WIND GUST IN LIVINGSTON (POLK COUNTY) AT 240 PM. MORE ISOLATED ACTIVITY IS HAVING MORE DIFFICULTY DEVELOPING ALONG THE SEABREEZE FRONT AS THE BOUNDARY WORKS INLAND. BOUNDARY AND STORM MERGERS ARE A DEFINITE POSSIBILITY AS THE AFTERNOON PROGRESSES WHEN THE SEABREEZE FRONT COLLIDES WITH THE STUFF COMING DOWN FROM THE NORTH. ITS ALREADY IN THE MID TO UPPER 90S ACROSS MUCH OF OUR CENTRAL AREAS (98 AT IAH AT 204 PM)...AND IT WILL NOT TAKE MUCH FOR STORMS THAT DEVELOP AND/OR COLLIDE TO POSSIBLY BECOME SEVERE AND PRODUCE BRIEF HEAVY RAINFALL. ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. WILL FORECAST SLIGHTLY LOWER RAIN CHANCES TONIGHT THROUGH THE REST OF THE WEEKEND AND ON INTO THE START OF NEXT WEEK AS A SLIGHTLY DRIER AIRMASS SETTLES INTO THE AREA FROM THE NORTH. ENOUGH INSTABILITY IS EXPECTED TO DEVELOP FOR THE BEST CHANCE OF RAIN (ALBEIT LOW) TO OCCUR DAILY ALONG AND AROUND THE SEABREEZE FRONT NEAR THE COAST AND JUST INLAND. AROUND THE MIDDLE OF NEXT WEEK...A WEAKNESS ALOFT WILL EXIST ACROSS OUR AREA WITH A STRONG RIDGE TO OUR WEST AND A WEAKER RIDGE OFF TO OUR EAST. THIS WEAKNESS COULD END UP BRINGING THE CURRENT DEEPER MOISTURE FOUND ACROSS THE CENTRAL GULF OF MEXICO WESTWARD RESULTING IN BETTER RAIN CHANCES FOR PARTS OF OUR AREA. 42 && .AVIATION... SEABREEZE COLLIDING WITH OUTFLOW BOUNDARIES WILL BRING SHRA/TSRA TO IAH/HOU TERMINALS 21-01Z. SKIES SHOULD CLEAR QUICKLY THIS EVENING AND EXPECTING THE WEAK FRONT TO CONTINUE TO SAG SOUTH THROUGH THE REGION TONIGHT. PATCHY FOG POSSIBLE OVER RAIN DAMPENED/COOLED GROUND. SHRA SHOULD BE OVER THE AREAS MAINLY SOUTH OF THE HIGHWAY 59 CORRIDOR AFTER 12Z...WITH TSRA CONFINED TO PRIMARILY THE COASTAL COUNTIES THANKS TO THE MIDLEVEL NORTHERLY FLOW. 45 && .MARINE... LIGHT WIND REGIME WILL BE IN PLACE THROUGH TUESDAY. SCATTERED SHRA/TSRA SEEM MORE LIKELY AS WEAK COLD FRONT MOVES INTO THE COASTAL WATERS AND DISSIPATES. NAM DOES TRY TO SPIN UP A TROPICAL SYSTEM FROM THE WEST CENTRAL GULF AS IT MERGES WITH THE REMAINS OF THE FRONTAL BOUNDARY. AM EXTREMELY SKEPTICAL ATTM THAT THIS WILL COME TO PASS AS AIRMASS DIFFERENCE ACROSS THE FRONT IS VERY SMALL AND IT WILL LIKELY UNDERGO RAPID FRONTOLYSIS AFTER MOVING OVER THE COASTAL WATERS. BUT WITH SLIGHTLY RICHER POOLED MOISTURE WILL PROBABLY GET SCATTERED SHRA THROUGH SUNDAY AFTERNOON. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 94 71 95 71 / 30 10 10 10 10 HOUSTON (IAH) 71 97 72 95 72 / 30 20 10 20 10 GALVESTON (GLS) 80 91 80 91 79 / 30 30 10 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...45
Hazardous weather outlook, Jun 21, 1:10 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 110 PM CDT SAT JUN 21 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 110 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTHWARD INTO THE REGION THIS AFTERNOON. THIS FRONT ALONG WITH ADEQUATE MOISTURE...DAYTIME HEATING AND THE SEABREEZE WILL PROVIDE FOR ANOTHER CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND HAIL THE PRIMARY WEATHER THREAT. STORM MOTIONS HAVE THE POTENTIAL TO BE SLOW...SO THE STRONGER CELLS MAY PRODUCE LOCALIZED 2 TO 3 INCH RAINFALL AMOUNTS. THIS ACTIVITY IS EXPECTED TO WEAKEN DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DIFFUSE FRONT IS EXPECTED TO STALL SOMEWHERE NEAR THE INTERSTATE 10 CORRIDOR ON SUNDAY AND PROVIDE ANOTHER SHOT OF SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON.
In the hours before
Local storm report, Jun 21, 3:05 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST LIVINGSTON 30.71N 94.94W
06/21/2008 E60 MPH POLK TX LAW ENFORCEMENT
SHERIFF ESTIMATED WIND GUSTS OF 60 MPH AT THE SHERIFFS
OFFICE IN LIVINGSTON.
&&
KPLocal storm report, Jun 21, 5:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
541 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST LIVINGSTON 30.71N 94.94W
06/21/2008 E60.00 MPH POLK TX LAW ENFORCEMENT
SHERIFF ESTIMATED WIND GUSTS OF 60 MPH AT THE SHERIFFS
OFFICE IN LIVINGSTON.
0510 PM HAIL ALVIN 29.43N 95.25W
06/21/2008 E0.50 INCH BRAZORIA TX NWS EMPLOYEE
PEA TO MARBLE SIZE HAIL IN ALVIN.
&&
42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:02 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity, Walker | 43 min |
| Jun 21, 2:25 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 50 min |
| Jun 21, 3:18 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk | 20 min |
| Jun 21, 4:35 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Harris, Montgomery, Waller | 40 min |
| Jun 21, 5:01 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 29 min |
| Jun 21, 5:13 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 47 min |
| Jun 21, 5:27 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 48 min |
| Jun 21, 5:31 PM CDT | Special Marine Warning | HGX | 119 min | |
| Jun 21, 5:46 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 44 min |
| Jun 21, 6:10 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 50 min |
| Jun 21, 6:34 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 41 min |
| Jun 21, 6:42 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 31 min |
| Jun 21, 6:44 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 2 hr |
| Jun 21, 6:48 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 42 min |
| Jun 21, 6:58 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.